Alert archive / Oklahoma / Flash Flood Warnings in 2001
Flash Flood Warning 3, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at May 19, 2001, 7:26 PM CDT for Stephens County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 19, 2001, 7:26 PM CDT (00:26 UTC)
- Expired
- May 19, 2001, 10:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Stephens County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1009 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOUN 200028 FFWOUN OKC137-200330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 726 PM CDT SAT MAY 19 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLASH FLOOD WARNING FOR... STEPHENS COUNTY IN SOUTHERN OKLAHOMA * UNTIL 1030 PM CDT * AT 726 PM CDT...FLASH FLOODING WAS REPORTED IN DUNCAN...WITH WATER REPORTED INTO SEVERAL HOMES. RADAR INDICATES ADDITIONAL HEAVY THUNDERSTORMS MOVING EAST ACROSS THE AREA. * LOCATIONS IN THE WARNING INCLUDE BRAY...COMANCHE...CORUM... DUNCAN...EMPIRE CITY...LOCO...MARLOW AND VELMA EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARM LANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. KEEP CHILDREN FROM PLAYING NEAR RUSHING FLOOD WATERS. THE BANKS OF STREAMS AND FLOODWAYS ARE SLIPPERY AND RAIN SOFTENED GROUND MAY GIVE WAY EASILY. DO NOT LET YOUR CHILD BE A VICTIM OF DANGEROUS FLOOD WATERS! DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CKAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3467 9813 3431 9814 3432 9763 3469 9757 24
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 19, 4:00 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, May 19, 4:00 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 400 PM CDT SAT MAY 19 2001 WILL EXPAND FLASH FLOOD WATCH TO COVER MUCH OF CENTRAL AND WESTERN OKLAHOMA THROUGH TONIGHT. ONE BAND OF STRONG THUNDERSTORMS WITH HEAVY RAINS HAVE MOVE THROUGH SOUTHWEST OKLAHOMA... MEANWHILE ADDITIONAL THUNDERSTORMS WERE DEVELOPING WEST OF THIS BAND. MEANWHILE... OTHER THUNDERSTORMS OVER THE TEXAS PANHANDLE WILL BE MOVING INTO NORTHWEST OKLAHOMA LATER THIS EVENING. VERY MOIST... UNSTABLE AIR LOCATED JUST SOUTH OF THE FORECAST AREA WILL CONTINUE TO FUEL TSTMS DURING THE EVENING. MEANWHILE... UPPER WAVES MOVING OUT OF UPPER LOW OVER SOUTHERN ARIZONA WILL ALSO PROVIDE LIFT. FORECAST AREA IS LOCATED IN RIGHT REAR QUAD OF POLAR JET STREAK CENTERED OVER CENTRAL PLAINS/UPPER MIDWEST AND IN LEFT FRONT QUAD OF SUBTROPICAL JET MAX MOVING INTO SOUTHWEST TEXAS. CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY AS THE UPPER TROUGH SHIFTS EAST. MEANWHILE... STRONG WAVE DIGGING INTO THE CENTRAL ROCKIES/PLAINS ON SUNDAY WILL DRIVE FAIRLY STRONG FRONT SOUTH ACROSS THE FORECAST AREA SUNDAY NIGHT. A FEW POST FRONTAL SHOWERS MAY LINGER INTO MONDAY. COOLER/DRIER AIR WILL SPREAD IN BEHIND THE FRONT AND PERSIST FOR MUCH OF THE WEEK AS A SERIES OF SECONDARY FRONTS MOVE IN. FCSTID = 32 OKC 66 82 58 70 / 70 70 50 20 HBR 66 87 58 71 / 80 40 40 20 SPS 67 88 60 74 / 70 30 40 20 GAG 60 81 53 66 / 80 60 40 20 PNC 65 81 56 68 / 70 70 50 20 DUA 67 84 60 74 / 50 50 60 30 .OUN... OK...FFA CENTRAL AND WESTERN ZONES...ZN004>030..033>041..044>046..050 TX...NONE.
In the hours before
Local storm report, May 19, 3:12 PM CDT, 4 hours 14 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
312 PM CDT SAT MAY 19 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0305 PM BLAIR OK WIND DAMAGE
05/19/01 JACKSON AWNING BLOWN OFF OF
CONVENIENCE STORE
HAM RADIO REPORT
0252 PM 8 NW ALTUS OK 1.00 INCH HAIL
05/19/01 JACKSON HAM RADIO REPORT
0244 PM 8 S ELK CITY OK 60 MPH WIND GUST
05/19/01 BECKHAM (ESTIMATED) HAM RADIO
REPORT
0239 PM 7 NE CARTER OK 70 MPH WIND GUST
05/19/01 BECKHAM (ESTIMATED) HAM RADIO
REPORT
0207 PM SAYRE OK 75 MPH WIND GUST
05/19/01 BECKHAM (ESTIMATED) HAM RADIO
REPORT
1253 PM TEXOLA OK 1.75 INCH HAIL
05/19/01 BECKHAM REPORTED BY BROADCAST MEDIA
LANE =Local storm report, May 19, 4:10 PM CDT, 3 hours 16 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
410 PM CDT SAT MAY 19 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0405 PM 8 E QUANAH TX 0.75 INCH HAIL
05/19/01 HARDEMAN HAM RADIO REPORT
0350 PM DUNCAN OK 65 MPH WIND GUST
05/19/01 STEPHENS (ESTIMATED)
HAM RADIO REPORT
0140 PM 6 N ERICK OK TORNADO
05/19/01 BECKHAM REPORTED BY SPOTTER
0135 PM 2 N DEMPSEY OK 65 MPH WIND GUST
05/19/01 ROGER MILLS (ESTIMATED)
5 TO 6 INCH TREE LIMBS
DOWN
PUBLIC REPORT
0125 PM 9 S REYDON OK TORNADO
05/19/01 ROGER MILLS PUBLIC REPORT
LANELocal storm report, May 19, 5:46 PM CDT, 1 hour 40 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
546 PM CDT SAT MAY 19 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM WILSON OK 60 MPH WIND GUST
05/19/01 CARTER (ESTIMATED) PUBLIC REPORT
0410 PM 7 NW VELMA OK 58 MPH WIND GUST
05/19/01 STEPHENS MEASURED BY OKLAHOMA
MESONET
0405 PM 7 NW VELMA OK 65 MPH WIND GUST
05/19/01 STEPHENS MEASURED BY OKLAHOMA
MESONET
LANEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 3:47 AM CDT | Severe Thunderstorm Warning | OUN | Cotton | 43 min |
| May 20, 4:28 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 62 min |
| May 20, 3:26 PM CDT | Severe Thunderstorm Warning | OUN | Seminole | 49 min |
| May 20, 3:34 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 41 min |
| May 20, 3:44 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 46 min |
| May 20, 3:53 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey | 52 min |
| May 20, 4:07 PM CDT | Tornado Warning | OUN | Hughes | 38 min |
| May 20, 4:09 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 51 min |
| May 20, 4:12 PM CDT | Tornado Warning | OUN | Seminole | 33 min |
| May 20, 4:40 PM CDT | Tornado Warning | OUN | Hughes | 50 min |
| May 20, 4:42 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher | 63 min |
| May 20, 4:42 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian | 63 min |
| May 20, 4:50 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc, Seminole | 40 min |
| May 20, 5:29 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 46 min |
| May 20, 5:40 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Grady | 50 min |
| May 20, 6:23 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc | 52 min |
| May 20, 6:34 PM CDT | Tornado Warning | OUN | Pontotoc | 26 min |
| May 20, 6:39 PM CDT | Severe Thunderstorm Warning | OUN | Seminole | 51 min |
| May 20, 6:56 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 49 min |
| May 20, 6:59 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Pontotoc | 46 min |
Nearby
Flash Flood Warnings in Oklahoma, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.